PIER
 
Progress In Electromagnetics Research
ISSN: 1070-4698, E-ISSN: 1559-8985
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 54 > pp. 303-319

A UNIQUE SOLUTION TO THE 2-D H-SCATTERING PROBLEM FOR A SEMICIRCULAR TROUGH IN A PEC GROUND PLANE

By A. G. Tyzhnenko

Full Article PDF (269 KB)

Abstract:
A rigorous solution to the Neumann boundary value problem (BVP) for semicircular trough in a perfectly electrically conducting (PEC) ground plane is presented. The known Rayleigh's method expansion of a solution by eigensolutions of the Helmholtz equation in cylindrical coordinates coupled with partial orthogonality of trigonometric functions is used. In contrast to previous works on this theme, a Fredholm 2nd kind matrix equation for modal coefficients is obtained, which permits one to derive very fast convergent approximate solution for any incidence angle and trough dimension. The method solution permits one to consider a dielectric loading as well. A strong broadband fall-off of backscattering from apertures loaded with lossy dielectric is theoretically revealed.

Citation: (See works that cites this article)
A. G. Tyzhnenko, "A Unique Solution to the 2-D h -Scattering Problem for a Semicircular Trough in a PEC Ground Plane," Progress In Electromagnetics Research, Vol. 54, 303-319, 2005.
doi:10.2528/PIER05011803
http://www.jpier.org/PIER/pier.php?paper=0501183

References:
1. Harrington, R. F. and J. R Mautz, "A generalized network formulation for aperture problems," IEEE Trans. Antennas Propagat., Vol. 24, No. 11, 870-873, 1976.
doi:10.1109/TAP.1976.1141420

2. Goggans, P. M. and T. H. Shumpert, "Bacscatter RCS for TE and TM exitations of dielectric-filled cavity-backed apertures in two-dimensional bodies," IEEE Trans. Antennas Propagat., Vol. 39, No. 8, 1224-1227, 1991.
doi:10.1109/8.97359

3. Wood, Jr., W. D. and A. W. Wood, "Development and numerical solution of integral equations for electromagnetic scattering from a trough in a ground plane," IEEE Trans. Antennas Propagat., Vol. 47, No. 8, 1318-1322, 1999.
doi:10.1109/8.791950

4. West, J. C., "On the control of edge diffraction in numerical rough surface scattering using resistive tapering," IEEE Trans. Antennas Propagat., Vol. 51, No. 11, 3180-3183, 2003.
doi:10.1109/TAP.2003.818775

5. Sachdeva, B. K. and R. A. Hurd, "Scattering by a dielectric-loaded trough in a conducting plane," J. Applied Physics, Vol. 48, No. 4, 1473-1476, 1977.
doi:10.1063/1.323863

6. Kolbehdari, M. A., H. A. Auda, and A. Z. Elsherbeni, "Scattering from a dielectric cylinder partially embedded in a perfectly conducted ground plane," J. Electromagn. Waves Applicat., Vol. 3, 531-554, 1989.

7. Hinders, M. K. and A. D. Yaghjian, "Dual series solution to scattering from a semicircular channel in a ground plane," IEEE Microwave Guided Wave Lett., Vol. 1, No. 9, 239-242, 1991.
doi:10.1109/75.84600

8. Park, T. J., H. J. Eom, W.-M. Boerner, and Y. Yamaguchi, "TM scattering froma dielectric-loaded semi-sircular trough in a conducting plane," Trans. IEICE Commun., Vol. E75-B, No. 2, 87-91, 1992.

9. Park, T. J., H. J. Eom, Y. Yamaguchi, W.-M. Boerner, and S. Kozaki, "TE plane wave scattering from a dielectric-loaded semi-circular trough in a conducting plane," J. Electromagn. Waves Applicat., Vol. 7, No. 2, 235-245, 1993.

10. Vardiambasis, I. O., J. L. Tsalamengas, and J. G. Fikioris, "Plane wave scattering by slots on a ground plane loaded with semicircular dielectric cylinders in case of oblique incidence and arbitrary polarization," IEEE Trans. Antennas Propagat., Vol. 46, No. 10, 1571-1579, 1998.
doi:10.1109/8.725291

11. Scharastein, R. W. and A. M. J. Davis, "Matched asymptotic expansion for the low-frequency scattering by a semi-circular trough in a ground plane," IEEE Trans. Antennas Propagat., Vol. 48, No. 5, 801-811, 2000.
doi:10.1109/8.855500

12. Tyzhnenko, A. G., "Two-dimensional scattering of H-wave from a dielectric loaded semicircular trough in a PEC ground plane," Radiophysics and Electronics, Vol. 7, 246-252.

13. Tyzhnenko, A. G., "Two-dimensional TE-plane wave scattering by a dielectric-loaded semicircular trough in a ground plane," Electromagnetics, Vol. 24, No. 7, 357-368, 2004.
doi:10.1080/02726340490458042

14. Yu, J.-W., W. J. Byun, and N.-H. Myung, "Multiple scattering from two dielectric-filled semi-circular channels in a conducting plane: TM case," IEEE Trans. Antennas Propagat., Vol. 50, No. 9, 1250-1253, 2002.
doi:10.1109/TAP.2002.801272

15. Von Koch, H., "Sur un theoreme de Hilbert," Mathem. Ann., Vol. 69, 266-283, 1910.
doi:10.1007/BF01456875

16. Strifors, H. C. and G. C. Gaunaurd, "Scattering of electromagnetic waves by a perfectly conducting cylinder with a thin lossy magnetic coating," IEEE Trans. Antennas Propagat., Vol. 48, No. 10, 1528-1532, 2000.
doi:10.1109/8.899669


© Copyright 2014 EMW Publishing. All Rights Reserved